Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 1, 2017, 10:44 AM EST for Belmont County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 10:44 AM EST (15:44 UTC)
- Expired
- Mar 1, 2017, 1:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:30 PM EST | FLASH FLOOD | Warnock, OH | INTERSECTION OF RT 149 AND RT 9... S. PIPE CREEK RD... WEEGEE RD... HOMER REED RD... WARREN TWP 14... SR147 AT BAILYS MILLS... SKINNERS RD... NUMBER1 SCHOOL RD... CR 102 JOHNSON RIDGE... SR800 MM2.25 AT BOTTOM OF SUMMERTON HILL... SLOPE CREEK RD... WARNCK-WHIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 3.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WGUS51 KPBZ 011544
FFWPBZ
OHC013-011845-
/O.NEW.KPBZ.FF.W.0004.170301T1544Z-170301T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1044 AM EST WED MAR 1 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Belmont County in east central Ohio...
* Until 145 PM EST.
* At 1037 AM EST, emergency management officials in Belmont county
reported flash flooding of numerous roads in Belmont county.
* Some roadways flooded include County Rd 102...Township Rd 190 in
Goeshen township...State Route 148 in Armstrong Mills...and State
Route 800 South of Sommerton.
* The torrential rains have moved off to the east but additional
rain will continue through the noon hour.
Please report flooding by calling 412-262-1988, posting to the
NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4017 8122 4016 8070 4010 8071 4008 8074
3998 8074 3995 8076 3991 8076 3992 8081
3987 8079 3986 8080 3985 8086 3987 8124
$$1 follow-up statement
802
WGUS71 KPBZ 011752
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1252 PM EST WED MAR 1 2017
OHC013-011755-
/O.CAN.KPBZ.FF.W.0004.000000T0000Z-170301T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Belmont OH-
1252 PM EST WED MAR 1 2017
...THE FLASH FLOOD WARNING FOR BELMONT COUNTY IS CANCELLED...
The heavy rain has ended and the potential for flash flooding has
ended, however, the Areal Flood Warning remains in effect.
Multiple road closure were reported by county officials.
The INTERSECTION OF RT 149 AND RT 9... South PIPE CREEK Road... l
WEEGEE Road... HOMER REED Road... WARREN TWP 14... SR147 AT east
BAILYS MILLS... SKINNERS RD... NUMBER ONE SCHOOL RoaD... County Road
102 JOHNSON RIDGE... State Route 800 AT BOTTOM OF SUMMERTON HILL...
SLOPE CREEK Road... WARNCK-WHITNEY Road... ROCK RIVER
Road...CARPENTER Road ARE ALL AT LEAST PARTIALLY CLOSED DUE TO FLASH
FLOODING.
Please continue to heed any remaining road closures.
LAT...LON 4017 8122 4016 8070 4010 8071 4008 8074
3998 8074 3995 8076 3991 8076 3992 8081
3987 8079 3986 8080 3985 8086 3987 8124
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 8:22 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 1, 8:22 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
822 AM EST Wed Mar 1 2017
.SYNOPSIS...
The advance of a strong cold front has brought showers and
thunderstorms to the Upper Ohio Region for today. Much cooler
temperatures will then last through much of the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
The second crossing shortwave has been supporting showers and
some thunderstorms to move across the area with the third round
of convection not lagging too far behind. As low level moisture
increases and daytime heating gradually rises, the concern for
severe thunderstorms enhances as instability potentially
increases. With large amounts of shear in place, developing
convection from now into the afternoon hours has a good
potential to produce damaging winds. As the third round of
convection exits the area, hi-res models are indicating a break
in convection before the cold front starts to initiate some
convection again late in the afternoon. Uncertain to how strong
these showers or thunderstorms may become due to the amount of
instability present at the time.
Late day cold frontal passage will end these threats and return
cold and snow showers chances to the region. Wind gusts behind
the front are expected to approach advisory criteria as cold
advection at the top of the boundary layer improves mixing. An
HWO mention will suffice for this mornings package given the
ongoing issues.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
After the FROPA, upper troughing, cold advection, and limited
lake and terrain enhancement should result in scattered snow
showers through Thursday as temperatures return to sub average.
Clipper system which has been well-advertised by the models
digs over the region on Thursday night with some accumulating
snow expected. Snow showers should linger and possibly
reenhance Friday afternoon with steep low-level lapse rates.
Accumulation rates may initially struggle with warm ground, but
cannot rule out the eventual need for a winter weather advisory
in at least the ridges.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Troughing pattern in the wake of the clipper Saturday
transitions to a more zonal/flat ridge pattern for Sunday and
Monday, and then a more amplified pattern once again by Tuesday
with another trough/front approaching. Mainly dry weather for
Saturday may be followed by a weak disturbance on Sunday, and
then better precipitation chances thereafter as southwest flow
and moisture ramp up again. Below average temperatures at the
start will rise moderate early in the new week.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Shortwaves ahead of an approaching cold front should result in
mainly MVFR conditions through early this morning. The waves
should spread showers and thunderstorms across the region
through this morning with occasional IFR possible, with
additional showers and possible thunderstorms are expected with
the passage of the cold front this afternoon.
A strong jet in place will result in a LLWS potential early
until mixing begins later this morning results in mixing some of
this wind to the ground as sfc gusts. A strong pressure gradient
and cold advection should keep strong W gusts in the TAF
tonight.
.OUTLOOK...
Periodic restrictions are likely through Friday as cold low
pressure crosses the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ001.
OH...Flash Flood Watch through this evening for OHZ039>041-048>050-
057>059-068-069.
PA...Flash Flood Watch through this evening for PAZ020-021-029-031-
073>076.
WV...Flash Flood Watch through this evening for WVZ001>004-012-021-
509>514.
&&Hazardous weather outlook, Mar 1, 2:45 AM EST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 245 AM EST Wed Mar 1 2017 MDZ001-OHZ057>059-068-069-PAZ021-029-031-073>076-WVZ002>004-012-021- 509>514-020745- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 245 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EST THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. There is an enhanced risk of severe thunderstorms today. The main severe threat is expected to be damaging wind. Isolated tornadoes are also possible. Also, please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A cold front will end these threats by this evening, but wind gusts in excess of 40 mph may require a wind advisory, especially over the ridges. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snowfall is expected on Thursday night and early Friday. An Advisory may be required, especially over the higher elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-PAZ007>009-013>016-020-022-023-WVZ001-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Beaver-Armstrong-Indiana- Hancock- 245 AM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Severe thunderstorms are possible today with the main threat coming from damaging wind. A cold front will end that threat by this evening, but wind gusts in excess of 40 mph may require a wind advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snowfall is expected on Thursday night and early Friday. An Advisory may be required. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 15
In the hours before
Local storm report, Mar 1, 7:53 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
753 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD GLENDALE 39.95N 80.75W
03/01/2017 MARSHALL WV EMERGENCY MNGR
LITTLE GRAVES CREEK OUT OF ITS BANKS NEAR GLENDALE
&&
EVENT NUMBER PBZ1700821Special weather statement, Mar 1, 7:57 AM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
757 AM EST WED MAR 1 2017
MDZ001-WVZ511-512-011330-
Garrett-Eastern Preston-Preston-
757 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
CENTRAL GARRETT AND EAST CENTRAL PRESTON COUNTIES...
At 756 AM EST, a strong thunderstorm was located over Terra Alta,
moving east at 65 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Mountain Lake Park... Oakland...
Terra Alta... Loch Lynn Heights...
Deer Park... Albright...
Hutton... Deep Creek Lake State Park...
Crellin... Swallow Falls State Park...
McHenry... Big Run State Park...
LAT...LON 3948 7907 3947 7911 3946 7910 3946 7911
3945 7910 3944 7912 3943 7911 3943 7913
3941 7914 3942 7916 3939 7916 3940 7918
3939 7918 3939 7920 3936 7922 3935 7963
3953 7965 3960 7900
TIME...MOT...LOC 1256Z 264DEG 58KT 3945 7954
34Local storm report, Mar 1, 8:42 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD FARMINGTON 39.81N 79.57W
03/01/2017 FAYETTE PA TRAINED SPOTTER
MINOR FLOODING ON DEAD MANS CREEK N FARMINGTON AREA.
1.50 INCHES RAINFALL.
&&
EVENT NUMBER PBZ1700822Local storm report, Mar 1, 10:09 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1009 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLOOD LONE PINE 40.07N 80.17W
03/01/2017 WASHINGTON PA AMATEUR RADIO
LONE PINE ROAD IS FLOODED IN VICINITY OF INTERSECTION
WITH WEAVER RUN ROAD.
&&
EVENT NUMBER PBZ1700823Local storm report, Mar 1, 10:25 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY RAIN MONESSEN 40.15N 79.88W
03/01/2017 M2.00 INCH WESTMORELAND PA TRAINED SPOTTER
RAIN FELL IN LAST 6 HOURS.
&&
EVENT NUMBER PBZ1700824Local storm report, Mar 1, 10:32 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1032 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM FLOOD WEST ALEXANDER 40.10N 80.51W
03/01/2017 WASHINGTON PA AMATEUR RADIO
OLD BRICK ROAD FLOODED FROM NEARBY STREAM.
&&
EVENT NUMBER PBZ1700825The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:51 AM EST | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 12 hr |
| Mar 1, 2:56 AM EST | Special Weather Statement | PBZ | Coshocton, Harrison, Tuscarawas | 49 min |
| Mar 1, 4:06 AM EST | Special Weather Statement | PBZ | Monroe | 39 min |
| Mar 1, 7:35 AM EST | Areal Flood Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 36 hr |
| Mar 1, 8:15 AM EST | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 35 min |
| Mar 1, 9:00 AM EST | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 45 min |
| Mar 1, 9:36 AM EST | Tornado Warning | PBZ | Belmont, Monroe | 9 min |
| Mar 1, 9:44 AM EST | Tornado Warning | PBZ | Belmont, Monroe | 31 min |
| Mar 1, 12:44 PM EST | Wind Advisory | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 17 hr |
| Mar 1, 3:38 PM EST | Special Weather Statement | PBZ | Coshocton, Muskingum, Tuscarawas | 52 min |
| Mar 1, 4:26 PM EST | Special Weather Statement | PBZ | Carroll, Columbiana, Harrison, Tuscarawas | 64 min |
| Mar 1, 5:26 PM EST | Special Weather Statement | PBZ | Jefferson | 49 min |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.